Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 9, 2017, 2:54 PM PDT for White Pine County, Nevada. It took effect at Jun 11, 2017, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 2:54 PM PDT (21:54 UTC)
- In effect from
- Jun 11, 2017, 11:00 AM PDT
- Expired
- Jun 10, 2017, 2:26 PM PDT
- In force
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626 WWUS75 KLKN 092154 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 254 PM PDT Fri Jun 9 2017 NVZ035-101600- /O.NEW.KLKN.WI.Y.0016.170611T1800Z-170612T0500Z/ White Pine County- 254 PM PDT Fri Jun 9 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT SUNDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 10 PM PDT Sunday. * WINDS...south 30 to 40 mph with gusts up to 55 mph. * TIMING...Strongest wind gusts expected in the afternoon and evening * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles on US 50 and US 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
098 WWUS75 KLKN 100908 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 208 AM PDT Sat Jun 10 2017 NVZ035-110315- /O.CON.KLKN.WI.Y.0016.170611T1800Z-170612T0500Z/ White Pine County- 208 AM PDT Sat Jun 10 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT SUNDAY... * WINDS...south 25 to 35 mph with gusts up to 55 mph. Locally higher gusts will be possible across eastern White Pine County and over the higher terrain. * TIMING...Strongest wind gusts expected in the afternoon and evening * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles on US 50 and US 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 94
966 WWUS75 KLKN 102126 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 226 PM PDT Sat Jun 10 2017 NVZ035-111200- /O.UPG.KLKN.WI.Y.0016.170611T1800Z-170612T0500Z/ /O.NEW.KLKN.HW.W.0005.170611T1700Z-170612T0600Z/ White Pine County- 226 PM PDT Sat Jun 10 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 11 PM PDT SUNDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 10 AM to 11 PM PDT Sunday. * WINDS...south 25 to 35 mph with gusts up to 65 mph. Locally higher gusts will be possible over the higher terrain. * TIMING...Strongest wind gusts expected in the late afternoon through early evening. * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles on US 50 and US 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ041-111200- /O.NEW.KLKN.HW.W.0005.170611T1700Z-170612T0600Z/ Northeastern Nye County- 226 PM PDT Sat Jun 10 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 11 PM PDT SUNDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 10 AM to 11 PM PDT Sunday. * WINDS...south 25 to 35 mph with gusts up to 65 mph. Locally higher gusts will be possible over the higher terrain. * TIMING...Strongest wind gusts expected in the late afternoon through early evening. * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles on US 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 9, 3:37 AM PDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jun 9, 3:37 AM PDT, 11 hours 17 minutes before
Area Forecast Discussion National Weather Service Elko NV 337 AM PDT Fri Jun 9 2017 .SYNOPSIS...A strong low pressure system beginning to affect the Pacific Northwest will drag a strong cold front across the state today with setting up the stage for a markedly cooler temperatures for the weekend. Upper level low will then move over the Great Basin Sunday and Monday with several rounds of precipitation. High temperatures on Monday could be in the 50s for many locations across northern Nevada with lows in the 30s Monday and Tuesday morning. && .SHORT TERM...Today through Saturday. Large scale ascent ahead of a shortwave trough combined with a cold front moving through the state will bring a few light showers to northern Nevada today. A slight chance of thunderstorms will exist if deep enough convection develops across northeastern NV this afternoon. Favorable upper-level dynamics will remain over northwest NV Saturday with a few light showers expected across western Humboldt county. Temperatures will be closer to normal for the start of the weekend, but expect even cooler, below normal temperatures for the start of the extended as the main upper low moves closer to the region. Winds will continue to remain strong ahead of the front today with the strongest gusts of up to 40 mph across northern Nye and White Pine counties. Winds will diminish Saturday with the exception for a brief period of gusty conditions expected in the evening with gusts up to 30 to 35 mph in Nye and White Pine counties. .LONG TERM...Saturday night through Friday. Saturday - Subtle pertubations will be embedded in the SW flow, however moisture will be lacking. SW winds will keep Saturday dry and pleasant. Winds will be breezy across much of the area. Sunday through Tuesday - Models are in much better agreement tonight, thus raising confidence into the moderate range. Many of the ensembles are fairly consistent with the EURO being very consistent between the 12Z and 00Z runs. There is also a nice cluster of the H5 closed low center between the CMC, GFS, NAM, SREF, and ECMWF. High confidence remains for much cooler weather, with daytime highs Sunday and Monday in the 50s/60s. A deep and anomalous H5 low, which is 3-4 standard deviations below normal, will traverse across the I80 corridor. This will drag a strong cold front across the region Sunday aftn with rapidly falling temps post frontal. Snow levels will crash to around 6000ft by late evening and very early Monday morning. Given the dynamic nature and amount of available moisture, several inches of snow will be likely for elevations over 6500-7000ft. The heaviest snow would fall across northern NV mtns. Even though several inches may fall, no issues are expected at pass levels across the region. However, if you are traveling you will want to keep an eye on the forecast. Backcountry recreation could be hazardous due to falling snow, wind, and/or cold wet rain. If not prepared, hypothermia could be a real concern. Plan accordingly and check the forecast before you go. The system will also be slow to move with a steady soaking rain possible across many areas of northern NV. Widespread areal averages could range 0.10" to 0.30" with localized higher amounts, especially higher elevations. By Monday, the low will lift NE and wrap around precip will likely move into eastern NV. Snow levels will be at their lowest very early Monday morning. A rain snow mix or a brief changeover to snow could be possible for elevations around 6K. Locations such as, but not limited to: Lamoille, Spring Creek near the Ruby Mtns, Lee, Eureka, Wildhorse, and Charleston could see some rain/snow or snow in the morning. Any snow would rapidly changeover to rain by later Monday morning. Little to no accumulations is expected at this time. Wrap around valley rain and mtn snow will likely cont through Monday aftn. By later in the evening through Tuesday morning, precip should finally begin to move away from the region. Wednesday through Friday - Zonal flow will overspread the area through Thursday. By Friday, a ridge will begin to rapidly build into the Silver State. This will result in continued dry weather with temps warming into the 80s. && .AVIATION...VFR conditions all terminals next 24 hours. SW winds will be in the 15-25kt range, gusting to 35 kts. A SCT/BKN deck of clouds around 7-8K could develop at KEKO/KWMC during the aftn. && .FIRE WEATHER...Cooler temperatures have filtered into northern Nevada associated with the passage of a cold front. Temperatures will still be rather warm today and Saturday across central Nevada before even cooler temperatures associated with a strong low pressure system settle into the state Sunday and Monday. In addition, northern Nevada fire zones 467, 468, 469, and 470 have a decent chance in receiving a wetting rain event Sunday through Monday as the upper-low and precipitation move over the state. Winds and RH will reach Red Flag criteria once again today across fire zone 457. However, winds will be slightly lower than yesterday but minimum daytime RH will drop into the single digits. Overall, conditions will improve over the weekend, especially in northern Nevada zones. Though relative humidity values will improve for Saturday, expect locations in fire zone 457 to reach to near critical levels. At this time, however, it does not look to be widespread and winds will be lower than the past few days. && .HYDROLOGY...Temperatures will continue to cool over the next few days slowing the snowmelt process in the higher elevations. This will slowly reduce flows on the smaller creeks and streams. Lamoille Creek continues its diurnal fluctuations into minor flood stage as the creek normally peaks in the evening. An areal Flood Warning remains in effect. The Humboldt River at Palisade is running high but is expected to remain below flood stage. The Humboldt River at Battle Mountain remains near minor flood stage and is expected to remain steady for the next couple of days. The lower Humboldt River from Comus downstream through Winnemucca to the Humboldt/Pershing County border continues in minor flood stage and will continue to slowly rise through the week. Wildhorse Reservoir is still flowing over the spillway. There is no threat for flooding at this time downstream along the Owyhee River. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM PDT this evening for Northern Nye County/Lander and Eureka Counties South of Highway 50. && 93/94/94/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:49 PM PDT | Fire Weather Watch | LKN | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.